A SUICIDE ATTEMPT BY INGESTION OF CYLINDRICAL BATTERIES. Kalem pilleri yutarak yapılan bir suicid girişimi.

  • Afşin Emre Kayıpmaz
  • Elif Çelikel
  • Serkan Öcal
  • Ebru Bıyıklı
  • Elif Kılıçlı
  • Murat Korkmaz
  • Cemil Kavalcı
Keywords: Foreign body, geriatric patient, swallowing

Abstract

Ingestion of foreign bodies like batteries is a common health issue during childhood. Foreign body ingestions may also be encountered in adults. We aimed to present an 83-year-old female patient who attempted to commit suicide by ingesting batteries. She was admitted to our emergency department after ingestion of 3 AAA type batteries of a TV remote control for suicidal purpose. She had no history of a psychiatric illness. Her x-rays were taken, the former showing 3 AAA type batteries in stomach. The patient was applied urgent endoscopy. Three slim batteries were visualized in the gastric corpus. The batteries were removed with the help of a snare with overtube. It should be remembered that adult patients may also present to an emergency department after ingesting foreign materials like batteries. These patients should be thoroughly questioned and assessed with regard to underlying neuropsychiatric disorders as well as alcohol and drug abuse.

Özet

Pil gibi bir yabancı cismi yutma, özellikle çocuklarda yaygın görülen bir problemdir. Yabancı cisim yutma ayrıca erişkinlerde de gözlenebilmektedir. Bu yazıda uzaktan kumandanın pillerini yutarak intihara teşebbüs eden 83 yaşında bir kadın hastayı sunmayı amaçladık. Hasta acil servisimize özkıyım amacıyla 3 adet AAA boyutunda pil yutması nedeniyle getirildi. Özgeçmişinde bilinen bir psikiyatrik hastalığı yoktu. Hastanın direkt grafileri çekildi. Akciğer grafisinde mide düzeyinde 3 adet AAA boyutta kalem pil saptadık. Hasta acil endoskopiye alındı. Midenin korpusunda üç adet ince kalem pil görüldü. Piller overtube-fileli snare yardımı ile çıkarıldı. Acil servise çocuk yaş grubu dışında erişkin hastaların da pil benzeri yabancı cisim yutma nedeniyle başvurabileceği akılda tutulmalıdır. Bu hastalar altta yatan nöropsikiyatrik hastalıklar, alkol ve ilaç kötüye kullanımı yönünden de dikkatli biçimde incelenmelidir. 

Author Biography

Afşin Emre Kayıpmaz

Baskent University Faculty of Medicine, Departments of Emergency, Ankara / Turkey

Published
2016-12-29
Section
Articles